MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION QUILL; 1 PDO VARIABLE LOOP

SURGICAL SPECIALTIES CORPORATION QUILL; 1 PDO VARIABLE LOOP
Model Number VLP-2015
Health Effect - Clinical Code Hematoma (1884)
Date of Event 06/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record for the finished good lot and the components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, in-process or final inspection processes.No sterile devices were returned for testing/review.No photos of the product reported (short barbs) or the incision of the patient during the procedure or post suturing was provided.There were no retained samples available for review.If samples or photos become available at a later time, they will be reviewed, tested and the results will be included in our files.A follow-up report will be submitted at that time.A report of small, shallow or less prominent barbs can be a result of variances within the spooled suture material received from our vendor.Sometime lots of suture measure closer to the minimum requirement.When the thinner suture is being processed and the machine is set to cut the barbs, the barbs are not cut as deep as the barbs on a thicker, more robust piece of suture material within the lot.This would result in variances in how the barbs appear from piece to piece within a lot or box of product.A report of barbs not securing the incision during use could be the result of damaged barbs; possibly damaged when removing the device from the packaging, in preparation of the procedure or if the device is not anchored in the tissue per the ifu for the device.The ¿precautions¿ section in the ifu for the barbed device states, the device contains a loop end and barbs to anchor tissues and does not require knots to approximate opposing edges of a wound.Tying of knots on the barbed section of the material will damage the barbs and potentially reduce their effectiveness.For the device to function properly, the device must first be anchored in the tissue by the deployment of the loop around robust tissue, then with the other subsequently engaged in the tissue by the barbs.Additionally, when completing placement of the barbed segment, an additional backstitch or bite of tissue lateral to the end of the incision is required to lock the device in place.Avoid contacting the device with other materials (e.G.Surgical gauze, drapes, etc.) in the surgical field to prevent ensnaring on the barbs.If the barbs catch, carefully pull the material in the opposite direction of the needle to disengage it from the barbs.Care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments, such as needle holders and forceps.Do not attempt to remove memory in the polymer by running fingers down the suture material as this can damage the barbs".The ¿application¿ section of the ifu for the barbed device states, ¿care should be taken to utilize the device on the barbed segments only.Do not attempt to approximate wounds using the non-barbed segments, as the barbs are required for successful wound approximation.Without reviewing the actual reported device, receiving magnified photos of the actual device, receiving sterile devices from the same finished good lot to test/review or receiving detailed information regarding the method utilized to remove the device from the package, pre-operative preparation of the device(s), method utilized to secure the device in the tissue or the surgeon¿s technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
A quill vlp-2015(lot aafs597) was used for a lap myomectomy.The surgeon reported that the barbs were too small and the traction for holding is not good.She had to go back to vloc to secure haemostasis.There was still haematoma after finishing suturing.The operation was delayed by a lot of time as they needed to resuture with another device.

Brand Name
QUILL
Common Device Name
1 PDO VARIABLE LOOP
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702-b ejido francisco villa
tijuana 22235
MX  22235
MDR Report Key12170973
Report Number3010692967-2021-00025
Device Sequence Number3838973
Product Code NEW
UDI-Device Identifier10848782020864
UDI-Public(01)10848782020864(17)250331(10)AAFS597
Combination Product (Y/N)Y
Initial Reporter CountrySN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/14/2021
Report Date (Section F) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2025
Device Model NumberVLP-2015
Device Catalogue NumberVLP-2015
Device Lot NumberAAFS597
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/18/2021
Device Age16 MO
Event Location Hospital
Date Report to Manufacturer06/18/2021
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 06/18/2021
Initial Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;